“Worrying is carrying tomorrow’s load with today’s strength carrying two days at once. It is moving into tomorrow ahead of time. Worrying doesn’t empty tomorrow of its sorrow, it empties today of its strength.” ~ Corrie Ten Boom – I read this on Dr Bill Wooten’s blog http://drbillwooten.com/2012/11/17/todays-strength/
This is so true. I have been so worried about Vic’s latest symptoms The body is such a complex intertwined mechanism…. I am absolutely fascinated at how everything links in… I just have to discover the function of the appendix and it’s interwoven functions…
Vic is having a lousy day. She is exhausted and very swollen. Despite the injections she has been nauseous all day. This evening she had another vomiting bout. Tomorrow we will see Dr Sue again. Just maybe there is a 3rd anti-nausea type injection available
Vic also complained of a terrible “acidic” feeling.
I Googled her symptoms and found something that matches her new symptoms and blood test results.
In medicine, metabolic acidosis is a condition that occurs when the body produces too much acid or when the kidneys are not removing enough acid from the body. If unchecked, metabolic acidosis leads to acidemia, i.e., blood pH is low (less than 7.35) due to increased production of hydrogen by the body or the inability of the body to form bicarbonate (HCO3–) in the kidney. Its causes are diverse, and its consequences can be serious, including coma and death. Together with respiratory acidosis, it is one of the two general causes of acidemia.
Other causes of metabolic acidosis include:
- Kidney disease (distal tubular acidosis and proximal renal tubular acidosis) CHECK
- Poisoning by aspirin, CHECK ethylene glycol (found in antifreeze), or methanol
- Severe dehydration – CHECK
Dr Sue said that Vic’s sodium levels are very low. So I Googled “Low sodium Levels”
Abnormal sodium levels can be due to many different conditions.
A lower than normal sodium level is called hyponatremia. This may be due to:
- Addison’s disease – CHECK
- Dehydration, vomiting, diarrhea – CHECK
- An increase in total body water seen in those with heart failure, certain kidney diseases, or cirrhosis of the liver – CHECK
- Ketonuria – NEGATIVE
- SIADH – POSSIBLE
- Too much of the hormone vasopressin – VERY POSSIBLE
- Use of medications such as diuretics (water pills), morphine, and SSRI antidepressants – CHECK
This truly scares me.
Earlier tonight Vic and I chatted over a cup of tea and I said to her “Baby, I am a little worried about what is happening in your little body”
“Do you think I am in trouble Mommy? Please be honest!” she pleaded.
*Sweetie, I think you are in more trouble than you realize” I answered
“Mommy I can feel it in my body. I am just so tired.”
“Sweetie, if Dr Sue says you must go onto oxygen tomorrow you MUST”
“I don’t think so Mommy.” Vic replied
“You have to make it to Christmas Baby…”
“Do you think it is that close Mommy?” Vic asked
“It could be Vic….” I answered
“Do you think we will get to Italy?” Vic asked.
“We will go in January” I promised
“I will stay in bed and rest for a whole month if it enables me to go to Italy….” Vic promised
I have increased Vic’s Addison’s medication. Prevention is better than cure and Italy awaits!